Alert archive / Pennsylvania / Areal Flood Warnings in 2020
Areal Flood Warning 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jan 25, 2020, 12:57 PM EST for Chester County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2020, 12:57 PM EST (17:57 UTC)
- Expired
- Jan 25, 2020, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Chester County, PA
The radar
The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WGUS41 KPHI 251757
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1257 PM EST Sat Jan 25 2020
PAC029-252100-
/O.NEW.KPHI.FA.W.0004.200125T1757Z-200125T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chester PA-
1257 PM EST Sat Jan 25 2020
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Central Chester County in southeastern Pennsylvania...
* Until 400 PM EST.
* At 1255 PM EST, the public reported flooding south of Honey Brook
with Compass Rd now closed. The automated river gauge on the West
Branch of the Brandywine Creek at Honey Brook is also now above
flood stage.
* Some locations that could experience flooding include...
Coatesville, Downingtown, Parkesburg, Honey Brook, Marshallton,
Glenmoore, South Coatesville, Modena and Thorndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4004 7593 4011 7594 4015 7585 4014 7574
3997 7564 3993 7560 3988 7559 3987 7560
3987 7579 3988 7584 3994 7593 3999 7597
$$
Haines1 follow-up statement
998
WGUS41 KPHI 252046
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
346 PM EST Sat Jan 25 2020
PAC029-252300-
/O.EXT.KPHI.FA.W.0004.000000T0000Z-200125T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chester PA-
346 PM EST Sat Jan 25 2020
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Central Chester County in southeastern Pennsylvania...
* Until 600 PM EST.
* At 343 PM EST, Doppler radar and automated rain gauges indicated
that heavy rain of one to two inches fell across the area through
the early afternoon. The heavy rain will continue to cause
flooding for the next couple of hours. The latest observation
placed the West Branch of the Brandywine Creek at 7.79 feet at
Honeybrook.
* Some locations that could experience flooding include...
Coatesville, Downingtown, Parkesburg, Honey Brook, Marshallton,
Glenmoore, South Coatesville, Modena and Thorndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4004 7593 4011 7594 4015 7585 4014 7574
3997 7564 3993 7560 3988 7559 3987 7560
3987 7579 3988 7584 3994 7593 3999 7597
$$
DavisWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jan 25, 12:21 PM EST, 36 minutes earlier.
Area forecast discussion, Jan 25, 12:21 PM EST, 36 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1221 PM EST Sat Jan 25 2020 .SYNOPSIS... Low pressure and an associated cold front will cross the Middle Altantic region today. The low will further deepen as it moves across New England tonight and into Sunday. High pressure will then begin to build across the area early next week. A weak low will pass well south of the area Tuesday. The next storm will affect the area towards the end of the week and into early next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Weak low pressure was located in Queen Anne's County, Maryland around 10:00 am. The low will progress to the northeast, across northern Delaware and southern New Jersey during the late morning and afternoon hours. Meanwhile, a middle level low will drift across southeastern Michigan. The pattern was drawing a significant amount of moisture northward from the Caribbean and the Atlantic waters off the Southeast Coast this morning. Rain will continue in much of our region into the afternoon and it will be heavy at times. Temperatures remained near the freezing mark in the elevated terrain of the Pocono Region and far northern New Jersey late this morning. Ice will continue to accumulate at locations above 1000 feet until around midday. As a result, the Winter Weather Advisory will remain in effect until noon. There could be some pockets of freezing rain into the early afternoon, even as temperatures continue to rise slowly. However, the threat should not be widespread enough at that time to warrant continuing the advisory. The back edge of the rain was already into the lower Susquehanna River Valley and along Chesapeake Bay late this morning. The back edge should lift northeastward, across northeastern Maryland, Delaware and southeastern Pennsylvania through early afternoon, and across the Poconos, the Lehigh Valley and New Jersey during the mid to late afternoon. Temperatures will continue to range from the 30s in our northern counties to the 50s in the south. The gusty east wind is forecast to become light and variable before settling into the west around 10 mph as the afternoon progresses. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Tonight... While a spotty rain or snow shower will be possible across the far north on developing westerly flow, the vast majority of tonight will be dry as today's storm pulls away to the north. Cooler air will start to bleed into the region, but only gradually as lows will only drop into the low 30s for most. Sunday... Westerly flow continues on Sunday as both surface and upper level areas of low pressure move further north. Should be a mainly dry day but probably plenty of stratocumulus especially to the northwest with steep low level lapse rates. A sprinkle or flurry is possible across the Poconos and northern NJ. Otherwise, Sunday looks like a rather nice day. Despite the westerly flow there is no cold air to the northwest to tap into (a common theme this winter) so highs will end up mostly a few degrees above average: upper 30s and low 40s to the north with mid to upper 40s further south. The pressure gradient behind the departing low is not strong, and wind gusts Sunday should only reach 20-25mph. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The long term forecast was not edited overnight due to focus on near term concerns. Looks to be a mainly quiet and high pressure dominated week until perhaps the very end of the week or next weekend, but very low confidence on any potential storminess for that period. The previous long term discussion is included below. Fairly quiet weather expected as low pressure continues to move away over Atlantic Canada while high pressure will gradually build down from the north and west with time. This will keep the region predominately in a dry W/NW flow through most of next week. Most days should feature a good deal of sunshine though some shortwaves riding through the upper level flow will bring some cloudier periods from time to time. Temperatures look to generally be near to a little above late January averages. Early indications are that the next storm system could impact the area next weekend but it's too early to forecast any specifics with this system. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of Today...IFR ceilings with rain heavy at times. Some improvement is possible from west to east between about 18Z and 22Z. East wind 10 to 15 knots gusting to 20 to 25 knots becoming variable less than 10 knots for a time this afternoon, before settling into the west around 10 knots. Medium confidence. Tonight...MVFR improving to VFR this evening. VFR is expected overnight as drier air arrives. Winds will remain W or NW at 5 to 10 knots. Medium confidence. Outlook... Sunday-Tuesday...Mainly VFR, though cigs could occasionally be MVFR at times due to stratus. Winds remain mainly west to northwest and may gust 15-20 knots at times through Tuesday. -Moderate confidence. Wednesday...Mainly VFR with NW winds 5-10 knots. && .MARINE... A Small Craft Advisory is now in effect on all waters. For the ocean waters, seas will run 6 to 9 ft through tonight. Seas should linger around 5 ft through the day Sunday, so the SCA was extended through Sunday afternoon. East-southeasterly winds could gust to 30 kt today. There is the potential for a couple of isolated gale force gusts, but not expecting them to be widespread or long lasting enough to warrant a Gale Warning. For the Delaware Bay, the SCA will expire at noon today as winds diminish. Sub-SCA conditions should continue through Sunday on the Bay, though westerly winds on Sunday could gust to 20 kt. Outlook... Sunday night...Winds and waves are likely to remain above advisory levels into the evening before diminishing overnight. Monday-Wednesday...Winds and waves should remain mainly below advisory levels through this period though winds could occasionally gust to near or just over 20 knots at times. && .TIDES/COASTAL FLOODING... High tide has now passed at all tide gauges, and water levels will continue to subside. Therefore, the coastal flood advisory has been cancelled for the remainder of the area. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 PM EST Sunday for ANZ450>455. && Synopsis...O'Hara Near Term...Iovino Short Term...O'Brien Long Term...Fitzsimmons/O'Brien Aviation...O'Brien/O'Hara Marine...Haines/O'Brien/O'Hara Tides/Coastal Flooding...Haines
Hazardous weather outlook, Jan 25, 12:12 PM EST, 45 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1212 PM EST Sat Jan 25 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-261715- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1212 PM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450>455-261715- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1212 PM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-261715- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1212 PM EST Sat Jan 25 2020 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 25, 11:14 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 AM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FREEZING RAIN POCONO MOUNTAINS MUNICI 41.14N 75.38W
01/25/2020 M0.30 INCH MONROE PA ASOS
UPDATES PREVIOUS FREEZING RAIN REPORT FROM
POCONO MOUNTAINS MUNICIPAL AIRPORT.
&&
STAARMANNLocal storm report, Jan 25, 12:28 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD 1 NE BELMONT HILLS 40.03N 75.23W
01/25/2020 MONTGOMERY PA PUBLIC
FLOODING ON I-76 NEAR MM 336-338.
&&
STAARMANNLocal storm report, Jan 25, 12:33 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1233 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLOOD 1 SW VILLANOVA 40.02N 75.36W
01/25/2020 DELAWARE PA PUBLIC
FLOODING ON I-476 NEAR MM 12.
&&
STAARMANNLocal storm report, Jan 25, 12:36 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD 1 NNE LAWRENCE PARK 39.98N 75.34W
01/25/2020 DELAWARE PA PUBLIC
FLOODING ON WEST CHESTER PIKE NEAR THE
LAWRENCE ROAD INTERCHANGE.
&&
STAARMANNLocal storm report, Jan 25, 12:46 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1246 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLOOD 1 NW EAST VINCENT TWP 40.18N 75.61W
01/25/2020 CHESTER PA PUBLIC
ELLIS WOODS ROADS FLOODED. ALL LANES CLOSED.
&&
STAARMANNLocal storm report, Jan 25, 12:51 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EST SAT JAN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM FLOOD 1 S HONEY BROOK 40.08N 75.92W
01/25/2020 CHESTER PA DEPT OF HIGHWAYS
COMPASS ROAD CLOSED IN BOTH DIRECTIONS DUE
TO FLOODED.
&&
STAARMANNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 10:32 AM EST | Areal Flood Warning | PHI | Chester, Delaware | 4 hr |
| Jan 25, 11:34 AM EST | River Flood Warning | PHI | Chester | 7 hr |
| Jan 25, 11:52 AM EST | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery | 3 hr |
| Jan 25, 11:52 AM EST | River Flood Warning | PHI | Delaware | 4 hr |
| Jan 25, 11:55 AM EST | Areal Flood Warning | PHI | Chester, Lehigh, Montgomery, Philadelphia | 3 hr |
| Jan 25, 12:02 PM EST | Areal Flood Warning | PHI | Chester, Delaware, Philadelphia | 3 hr |
| Jan 25, 2:59 PM EST | Areal Flood Warning | PHI | Chester, Delaware, Philadelphia | 3 hr |
| Jan 25, 3:00 PM EST | Areal Flood Warning | PHI | Chester, Lehigh, Montgomery, Philadelphia | 4 hr |
| Jan 25, 3:00 PM EST | Areal Flood Warning | PHI | Chester, Delaware | 2 hr |
| Jan 25, 4:05 PM EST | Areal Flood Warning | PHI | Montgomery, Philadelphia | 6 hr |
| Jan 25, 6:28 PM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 7 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.